Alert archive / Virginia / Flash Flood Warnings in 2018
Flash Flood Warning 103, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Sep 17, 2018, 10:01 AM EDT for Charlotte County, Virginia. It was in force for 7 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 17, 2018, 10:01 AM EDT (14:01 UTC)
- Expired
- Sep 17, 2018, 5:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
County Charlotte County, VA
The radar
The Roanoke radar (KFCX), 141 km from the middle of the area, began a volume at 14:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 17, 11:00 AM EDT | FLASH FLOOD | 2 Ne Redoak, VA | 10-12 INCHES OF WATER FLOWING OVER ROUTE 631 FROM TANYARD BRANCH. OTHER FLOODING NEARBY ON HIGHWAY 92 FROM BLUESTONE CREEK. |
| Sep 17, 2:30 PM EDT | FLASH FLOOD | 3 Ese Saxe, VA | SUNNY SIDE ROAD CLOSED DUE TO FLOODINF FROM STREAM. |
| Sep 17, 2:30 PM EDT | FLASH FLOOD | 3 Ese Saxe, VA | SUNNY SIDE ROAD CLOSED DUE TO FLOODING FROM STREAM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 59 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 2.0 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 682 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
The text
As transmitted.
022
WGUS51 KRNK 171401
FFWRNK
VAC037-171800-
/O.NEW.KRNK.FF.W.0103.180917T1401Z-180917T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service BLACKSBURG VA
1001 AM EDT MON SEP 17 2018
The National Weather Service in BLACKSBURG has issued a
* Flash Flood Warning for...
Charlotte County in south central Virginia...
* Until 200 PM EDT
* At 954 AM EDT, Doppler radar indicated heavy rain with embedded
thunderstorms moving northeast through Halifax and into Charlotte
County. Radar estimates that up to 4 inches of rain has already
fallen in the eastern part of Charlotte county. With additional
heavy rain likely, flash flooding is expected.
* Some locations that will experience flooding include...
Keysville...
Charlotte Court House...
Redoak...
and Wylliesburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3689 7849 3670 7865 3674 7869 3676 7867
3686 7867 3692 7875 3694 7873 3701 7874
3695 7879 3698 7882 3698 7890 3701 7890
3720 7882 3725 7869 3719 7868 3719 7864
3714 7859 3715 7855 3708 7844
$$
PM3 follow-up statements
586
WGUS71 KRNK 171616
FFSRNK
Flash Flood Statement
National Weather Service BLACKSBURG VA
1216 PM EDT MON SEP 17 2018
VAC037-171800-
/O.CON.KRNK.FF.W.0103.000000T0000Z-180917T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Charlotte VA-
1216 PM EDT MON SEP 17 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 PM EDT FOR
CHARLOTTE COUNTY...
At 1212 PM EDT, Doppler radar indicated lingering showers heavy rain
across the warned area. Flash flooding has been reported in the eastern
part of the county where upwards of 6 inches of rain has been observed.
At 1100 AM, 10 to 12 inches of flowing water was reported over
route 631 from Tanyard Branch. Flooding was also observed along
highway 92 from Bluestone Creek.
Some locations that will experience flooding include...
Keysville...
Charlotte Court House...
Redoak...
and Wylliesburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3689 7849 3670 7865 3674 7869 3676 7867
3686 7867 3692 7875 3694 7873 3701 7874
3695 7879 3698 7882 3698 7890 3701 7890
3720 7882 3725 7869 3719 7868 3719 7864
3714 7859 3715 7855 3708 7844
$$
PM990
WGUS51 KRNK 171742
FFWRNK
VAC037-172100-
/O.EXT.KRNK.FF.W.0103.000000T0000Z-180917T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service BLACKSBURG VA
142 PM EDT MON SEP 17 2018
The National Weather Service in BLACKSBURG has extended the
* Flash Flood Warning for...
Charlotte County in south central Virginia...
* Until 500 PM EDT
* At 140 PM EDT, Doppler radar indicated additional showers
with heavy which will move into the warned area. Up to six
inches of rain has already fallen over the eastern part of
the county. Flash flooding is still possible.
* Some locations that may experience flooding include...
Keysville...
Charlotte Court House...
Redoak...
and Wylliesburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3689 7849 3670 7865 3674 7869 3676 7867
3686 7867 3692 7875 3694 7873 3701 7874
3695 7879 3698 7882 3698 7890 3701 7890
3720 7882 3725 7869 3719 7868 3719 7864
3714 7859 3715 7855 3708 7844
$$
PM547
WGUS71 KRNK 172103
FFSRNK
Flash Flood Statement
National Weather Service BLACKSBURG VA
503 PM EDT MON SEP 17 2018
VAC037-172112-
/O.EXP.KRNK.FF.W.0103.000000T0000Z-180917T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Charlotte VA-
503 PM EDT MON SEP 17 2018
...THE FLASH FLOOD WARNING FOR CHARLOTTE COUNTY HAS EXPIRED...
The heavy rain has ended and flash flooding is no longer an imminent
concern. However, general flooding continues across the area with
several roads flooded yet at this time. This will continue for
several more hours as a result of the runoff from several days of
excessive rain associated with the remnants of Hurricane Florence.
As a result, a Flood Warning will be issued for the county
shortly. Please continue to heed any remaining road closures.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
LAT...LON 3689 7849 3670 7865 3674 7869 3676 7867
3686 7867 3692 7875 3694 7873 3701 7874
3695 7879 3698 7882 3698 7890 3701 7890
3720 7882 3725 7869 3719 7868 3719 7864
3714 7859 3715 7855 3708 7844
$$
RABWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Sep 17, 7:27 AM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, Sep 17, 7:27 AM EDT, 2 hours 34 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
727 AM EDT Mon Sep 17 2018
.SYNOPSIS...
Florence will head into the central Appalachians today and then
get pushed to the northeast U.S. by Tuesday afternoon. High
pressure builds in midweek with another front working in from
the north toward the weekend.
&&
.NEAR TERM /THROUGH TUESDAY/...
As of 310 AM EDT Monday...
Center of TD Florence along TN/VA border this morning will track
into WV this afternoon, then shift quickly to the northeast to New
England by Tuesday afternoon as its picked up in the westerlies.
For now, southeast flow keeping heavier rains mainly north of the
VA/NC border along the Blue Ridge and heading northward to the
Alleghanys. Tail end band still situated from the Triangle of NC
south central SC.
High-res models are showing the upslope component starting to wane
by mid morning as the flow turns more south.
However, still some convective bands developing during the day will
lead to higher rainfall rates, and not planning on dropping the
flash flood watch yet, though think places over far SW VA and
southside VA may be able to be cancelled this afternoon. WPC has a
moderate risk of excessive along the Blue Ridge today and tallying
up rainfall forecasts through Tuesday morning puts 3-5 inches along
the Blue Ridge north of Roanoke and portions of the Alleghanys, with
generally 1-2 inches further south along the Blue Ridge and out into
the piedmont with less over far SW VA.
Going to wind, there are still some gusts up to 30-40 mph but as the
pressure couplet with Florence shifts north into WV and Florence
weakens think letting the wind advisory go at 4am is warranted.
Still with saturated soils, a few trees could drop even with winds
less than 30-35 mph.
Will have to watch for convection this afternoon as models showing
drying aloft and sunshine could poke through at times, leading to
better instability. Shear still decent enough and low level helicity
remains to perhaps bring a few spinups. SPC has marginal risk
generally over our VA counties, and partially into the NC
foothills/piedmont. Leaning toward showing marginal over all of our
forecast area, except perhaps far SW VA, based on the CAMs showing 2
bands of convection forming thru the day, one early with the line
coming up from SC/NC piedmont which will may work into the piedmont
later this morning, then next band sets up this afternoon from SE WV
south to the NC mountains, moving it east into the New River Valley
and foothills by dusk.
Plan on keeping pops in the likely to categorical range today, then
start trending lower tonight as drying arrives from the southwest
over western NC, while keeping showers with more coverage in upslope
areas of WV as flow turns more west.
Tuesday sets up with an upper trough overhead with several embedded
shortwaves, and this will lead to more showers/few storms firing up,
more scattered than numerous, with best chances along and north of
US 460 from Bluefield to Lynchburg.
Temps will be a few degrees warmer today and Tuesday with potential
return of sun at times, especially Tuesday.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/...
As of 345 PM EDT Sunday...
Drying Tuesday night and Wednesday will bring clearing skies
with a return to mostly sunny conditions Wednesday. Temperatures
will favor above seasonal values as subtropical ridge of high
pressure re-emerges over the southeastern CONUS.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
As of 345 PM EDT Sunday...
Subtropical ridge of high pressure is forecast to build across
the southeastern CONUS for Thursday and Friday favoring above
temperatures for the remainder of the week. Dewpoints will also
remain elevated, so anticipating summer-like conditions. A cold
front will approach from the northwest late in the week
providing an uptick in shower/storm chances for the weekend.
&&
.AVIATION /12Z MONDAY THROUGH FRIDAY/...
As of 720 AM EDT Monday...
Aviation conditions will stay poor through most of the region
until Florence moves north of us later today into tonight.
Heavier rain bands this morning will be in vicinity of DAN/LYH,
then models have another 1-2 bands setting up from west to east
through this afternoon-evening. At the moment trend is for less
coverage after ear
Placed VCTS at ROA/LYH/DAN this afternoon.
Models are favoring most areas west of the Blue Ridge to sink
back to MVFR to IFR with fog/cigs after 00z Tuesday with showers
around.
Confidence is high on sub-VFR cigs/vsbys and medium on overall
timing of them. High confidence in winds as well.
Confidence falls to low to medium after 00z Tuesday.
Extended Discussion...
Will finally see Florence shift north of us by Monday night
with conditions improving. A weak upper low may bring added
showers for Tuesday with possible periods of sub-VFR Tuesday
afternoon. VFR conditions are then expected for Wednesday
through Friday with high pressure over the area.
Confidence gradually transitions to above average by Monday
night into the middle of next week.
&&
.HYDROLOGY...
As of 330 AM Monday...
Highest rainfall so far has been along the Blue Ridge from south
of Roanoke to Blowing Rock, where some amounts have exceed 8
inches.
There has also been about 1 to 4 inches in the piedmont.
Rainfall today will be heaviest along the upper Roanoke and
James basins, though some bands of heavy rain with convection
are expected to move through this afternoon across the area.
Additional rainfall amounts forecasted through Tuesday morning
range from 2 to 5 inches along the Roanoke and James, with the 5
inch bullseye concentrated along the Blue Ridge north of Roanoke
to Montebello. However, at the moment this amount of rain and
what has occurred is not expected to flood any points along the
James River, but will see rises, especially in the upper James
from Lick Run to Holcomb Rock.
Further south, none of the main stem rivers are in flood yet,
but smaller streams and rivers in the headwaters are in flood or
close to flood. Based on what has fallen, and where the heavier
amounts occurred, we are expecting moderate flooding along the
Yadkin downstream of Wilkesboro, but at Wilkesboro, flooding is
not expected. Moderate flooding is also expected along the New
River from Galax to Glen Lyn, the Roanoke River in Roanoke, and
the Dan River at Wentworth.
Major flooding still forecast for the Dan River from Danville
east to South Boston, and minor flooding is forecast along the
Roanoke (Staunton) River downstream of Smith Mountain and
Leesville Lake.
The river forecast centers will be updating the forecasts later
this morning, but those who live along the rivers, especially
the Dan will need to make plans for flooding, as well as the New
River around Radford.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flash Flood Watch through this evening for VAZ007-009>020-
022>024-032>035-043-044-058.
NC...Flash Flood Watch through this evening for NCZ001>006-018>020.
WV...Flash Flood Watch through this evening for WVZ042>044-507-508.
&&
SYNOPSIS...JH/WP
NEAR TERM...WP
SHORT TERM...PM
LONG TERM...PM
AVIATION...AMS/JH/WP
HYDROLOGY...PC/WPHazardous weather outlook, Sep 17, 4:09 AM EDT, 5 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 409 AM EDT Mon Sep 17 2018 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043-044-058- WVZ042>044-507-508-180815- Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes- Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson- Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge- Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-Halifax-Mercer- Summers-Monroe-Eastern Greenbrier-Western Greenbrier- 409 AM EDT Mon Sep 17 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Additionally, a band or two of heavy showers and thunderstorms may bring a quick spinup today into this evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to monitor for flooding, downed trees and power lines, along with possible tornadoes Sunday. Please email your rainfall and severe weather reports to rnk.skywarn@noaa.gov or pass them along on our US National Weather Service Blacksburg VA Facebook page. VAZ045>047-059-180815- Campbell-Appomattox-Buckingham-Charlotte- 409 AM EDT Mon Sep 17 2018 This Hazardous Weather Outlook is for central Virginia and south central Virginia. .DAY ONE...Today and tonight. There is an isolated threat of very brief tornadoes today into this evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to monitor for flooding, downed trees and power lines, along with possible tornadoes Sunday. Please email your rainfall and severe weather reports to rnk.skywarn@noaa.gov or pass them along on our US National Weather Service Blacksburg VA Facebook page.
In the hours before
Local storm report, Sep 17, 5:12 AM EDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
512 AM EDT MON SEP 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 PM NON-TSTM WND DMG WALNUT COVE 36.29N 80.14W
09/16/2018 STOKES NC 911 CALL CENTER
MULTIPLE LARGE TREES DOWN IN WALNUT COVE. SCATTERED
REPORTS OF TREES DOWN COUNTYWIDE...AT LEAST 40 TO 50
SINCE FRIDAY.
&&
PMANUELLocal storm report, Sep 17, 5:13 AM EDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
513 AM EDT MON SEP 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 AM FLASH FLOOD 1 N BENT MOUNTAIN 37.17N 80.11W
09/17/2018 ROANOKE VA DEPT OF HIGHWAYS
ROUTE 744E FROM BOTTOM CREEK ROAD TO BENT MOUNTAIN ROAD
CLOSED DUE TO WASHOUT.
&&
DWERTLocal storm report, Sep 17, 5:24 AM EDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
524 AM EDT MON SEP 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM FLOOD 1 E DANBURY 36.41N 80.20W
09/17/2018 STOKES NC 911 CALL CENTER
FLOODING OBSERVED ALONG THE DAN RIVER AT MORATOCK PARK.
SMALL STREAM FLOODING ALSO OBSERVED, INCLUDING FLAT
SHOALS CREEK NEAR SUNSET PARK CAMPGROUND.
&&
PMANUELLocal storm report, Sep 17, 5:34 AM EDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
534 AM EDT MON SEP 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM NON-TSTM WND DMG STUART 36.63N 80.28W
09/17/2018 PATRICK VA 911 CALL CENTER
SCATTERED TREES DOWN COUNTYWIDE.
&&
PMANUELLocal storm report, Sep 17, 6:15 AM EDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
615 AM EDT MON SEP 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM NON-TSTM WND DMG 2 SSE ROANOKE 37.25N 79.95W
09/17/2018 CITY OF ROANOKE VA PUBLIC
ONE TREE DOWN OFF CAROLINA AVENUE.
&&
WPLocal storm report, Sep 17, 6:29 AM EDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
629 AM EDT MON SEP 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 AM FLOOD 4 S MOUTH OF WILSON 36.53N 81.34W
09/17/2018 ALLEGHANY NC TRAINED SPOTTER
2-3 FEET OF WATER OVER GARVEY BRIDGE ROAD NEAR RIVERCAMP
IN PINEY CREEK.
&&
RSTONEFIThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 8:26 PM EDT | Flash Flood Warning | RNK | Floyd, Franklin, Henry, Patrick, Pittsylvania, Roanoke and 4 more | 12 hr |
| Sep 16, 9:28 PM EDT | Flash Flood Warning | RNK | Floyd, Montgomery, Pulaski, City of Radford | 12 hr |
| Sep 17, 1:02 AM EDT | Special Weather Statement | RNK | Patrick | 58 min |
| Sep 17, 1:14 AM EDT | Special Weather Statement | RNK | Henry | 46 min |
| Sep 17, 1:16 AM EDT | Special Weather Statement | RNK | Patrick | 44 min |
| Sep 17, 2:14 AM EDT | Flash Flood Warning | RNK | Bedford, Botetourt, Campbell, City of Lynchburg | 6 hr |
| Sep 17, 3:04 AM EDT | Areal Flood Warning | RNK | Carroll, Floyd, Grayson, Patrick, City of Galax | 9 hr |
| Sep 17, 3:59 AM EDT | Areal Flood Warning | RNK | Patrick | 9 hr |
| Sep 17, 5:04 AM EDT | Areal Flood Warning | RNK | Franklin, Henry, City of Martinsville | 6 hr |
| Sep 17, 5:21 AM EDT | Areal Flood Warning | RNK | Montgomery | 12 hr |
| Sep 17, 6:03 AM EDT | Areal Flood Advisory | RNK | Amherst, Rockbridge, City of Buena Vista, City of Lexington | 9 hr |
| Sep 17, 6:03 AM EDT | Flash Flood Warning | RNK | Halifax | 11 hr |
| Sep 17, 6:16 AM EDT | Areal Flood Advisory | RNK | Alleghany, Bath, Craig, City of Covington | 6 hr |
| Sep 17, 8:36 AM EDT | Areal Flood Warning | RNK | Franklin, Roanoke, City of Roanoke, City of Salem | 9 hr |
| Sep 17, 9:14 AM EDT | Areal Flood Advisory | RNK | Appomattox, Buckingham, Charlotte | 4 hr |
| Sep 17, 10:12 AM EDT | Special Weather Statement | RNK | Halifax | 33 min |
| Sep 17, 2:15 PM EDT | River Flood Warning | RNK | Charlotte, Halifax | 67 hr |
| Sep 17, 2:58 PM EDT | Special Weather Statement | RNK | Charlotte | 47 min |
| Sep 17, 4:05 PM EDT | Special Weather Statement | RNK | Charlotte | 55 min |
| Sep 17, 4:23 PM EDT | Tornado Warning | RNK | Charlotte, Halifax | 37 min |
| Sep 17, 5:11 PM EDT | Areal Flood Warning | RNK | Charlotte, Halifax | 6 hr |
| Sep 17, 5:33 PM EDT | Special Weather Statement | RNK | Appomattox, Buckingham, Campbell | 57 min |
| Sep 17, 6:24 PM EDT | Areal Flood Advisory | RNK | Buckingham | 111 min |
| Sep 17, 6:49 PM EDT | Areal Flood Warning | RNK | Grayson, City of Galax | 116 min |
| Sep 17, 7:57 PM EDT | Areal Flood Warning | RNK | Carroll, City of Galax | 2 hr |
Nearby
Flash Flood Warnings in Virginia, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.